Nebraska, 2019Extreme Cold in Nebraska, February 7, 2019
February 7, 2019 · NWS LBF · 3 events in 3 counties and zones
Temperatures near 5 below combined with northwest winds of 20 to 35 mph to produce dangerous winds chills of 30 to 35 below across portions of north central Nebraska during the morning hours on February 7th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures near 5 below combined with northwest winds of 20 to 35 mph to produce dangerous winds chills of 30 to 35 below across portions of north central Nebraska during the morning hours on February 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 7, 5:04 AM MST, 51 minutes earlier.
Area forecast discussion, Feb 7, 5:04 AM MST, 51 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
604 AM CST Thu Feb 7 2019
.SHORT TERM...(Today through Friday)
Issued at 401 AM CST Thu Feb 7 2019
Light snow falling across the region will slowly move eastward
throughout the early morning hours. Another inch is expected across
the O'Neill area with less than a half inch expected elsewhere. Will
hold onto the Winter Weather Advisory through 18Z (noon CST)
Thursday to account for any falling snow and blowing snow throughout
the morning hours as well as very cold temperatures south of a line
from Oshkosh to Spencer. North of this line, a Winter Weather
Advisory will remain in effect as well as a Wind Chill Warning until
18Z (noon CST). Wind chill values dropping below negative 30 is
possible as winds increase and air temperatures drop to near 10
below zero. Outside plans are strongly discouraged unless absolutely
necessary.
Behind the departing snow, very cold air will filter into north
central Nebraska. Wind chills will remain below 20 below zero for
the remainder of Thursday and Thursday night. Will issue a Wind
Chill Advisory for the entire forecast area, minus Frontier, Hayes,
and Chase counties, for Thursday afternoon through Friday morning.
Extra caution should be exercised if you need to be outside during
this timeframe. Temperatures will warm up on Friday afternoon with
highs ranging from the mid 30s across southwest Nebraska to the mid
teens across the O'Neill area.
.LONG TERM...(Friday night through Wednesday)
Issued at 401 AM CST Thu Feb 7 2019
The trough responsible for this morning's snow and the Arctic chill
through tonight is replaced by a ridge Friday evening. The ridge is
rather progressive, giving way to the next trough moving into the
High Plains over the weekend. A deeper trough digs into the region
early next week and attempts to close off a low. At the surface,
high pressure briefly settles into the region but is pushed east by
a couple cold fronts. Strong WAA and southerly flow in the low
levels across western Neb. should result in mid/upper 30s and even a
few 40s for highs on Saturday. Next chance of snow comes with the
increased forcing and moisture convergence along the front and
shortwave Saturday night into Sunday. Overall moisture content is to
be desired however, so accumulations appear minor at best (up to
1"). A glancing blow of Arctic air drops H85 temps back toward -20C,
which will keep highs in the teens and 20s on Sunday. A surface low
riding up the Missouri Valley provides additional snow to mainly the
eastern half of the CWA for Monday and Tuesday. Depending on track,
this system could lead to light accumulations along with gusty
winds.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 604 AM CST Thu Feb 7 2019
Lingering snow will continue to push eastward through Thursday
morning. Ceilings will slowly rise above 5000 feet by mid-morning.
Gusty northwest winds will continue through much of Thursday. Winds
will diminish after sunset Thursday.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST /11 AM MST/ today for
NEZ004>010-022>029-035>038-056>059-069>071-094.
Wind Chill Advisory from noon CST /11 AM MST/ today to noon CST
/11 AM MST/ Friday for NEZ004>010-022>029-035>038-056>059-094.
Wind Chill Warning until noon CST /11 AM MST/ today for
NEZ004>006-008-022>024-035-094.
&&
SHORT TERM...Kulik
LONG TERM...Snively
AVIATION...Kulik
Hazardous weather outlook, Feb 7, 2:54 AM MST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 AM CST Thu Feb 7 2019
NEZ004>010-022>029-035>038-056>059-069>071-094-081000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 AM CST Thu Feb 7 2019 /254 AM MST Thu Feb 7 2019/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TODAY AND TONIGHT.
Snow will taper off through the morning on Thursday, however,
gusty north winds will continue to lead to dangerous wind chills
for much of the area. Minimum wind chill values of 20 to 35 below
zero during this time are expected. A Winter Weather Advisory and
Wind Chill Warning remains in effect through noon CST. See the
latest winter product for details.
Wind chill values of 15 to 25 below zero are again expected
overnight Thursday into Friday for the entire area. A Wind Chill
Advisory will be in effect for much of the area from Thursday
afternoon through Friday morning. See the latest winter product
for details.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A Wind Chill Advisory will remain in effect through Friday
morning.
Accumulating snow potential is possible on both Sunday and Monday
night into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Extreme Cold/Wind Chill, Sheridan
- When
- February 7, 5:55 AM MST to 8:55 AM MST
- Where
- Sheridan forecast zone
- Reported by
- Mesonet
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Temperatures near 5 below combined with northwest winds of 20 to 30 mph to produce dangerous winds chills of 30 to 35 below across Sheridan County during the morning hours on February 7th. A mesonet site located 3 miles south southeast of Gordon recorded a minimum wind chill of 32 below at 635 am MST. The Gordon AWOS site recorded a minimum wind chill of 30 below at 715 am MST.
Extreme Cold/Wind Chill, Western Cherry
- When
- February 7, 5:55 AM MST to 8:55 AM MST
- Where
- Western Cherry forecast zone
- Reported by
- Mesonet
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Temperatures near 5 below combined with northwest winds of 20 to 30 mph to produce dangerous winds chills of 30 to 35 below across western Cherry County during the morning hours on February 7th. A mesonet site located 13 miles west northwest of Merritt Reservoir recorded a minimum wind chill of 31 below at 749 am MST. A mesonet site located 13 miles south of Merritt Reservoir recorded a minimum wind chill of 31 below at 740 am MST.
Extreme Cold/Wind Chill, Eastern Cherry
- When
- February 7, 6:55 AM CST to 9:55 AM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Mesonet
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Temperatures near 5 below combined with northwest winds of 20 to 35 mph to produce dangerous winds chills of 30 to 35 below across eastern Cherry County during the morning hours on February 7th. A mesonet site located 1 mile east northeast of Valentine recorded a minimum wind chill of 31 below at 754 am CST. A mesonet site located 13 miles south of Merritt Reservoir recorded a minimum wind chill of 31 below at 840 am CST.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, February 7, 20191 death · 8 events
- Cold in Nevada, February 7, 20191 death · 1 event
- High Wind and High Surf in Hawaii, February 7 to 12, 2019$229,000 · 140 kt wind · 46 events
- Flooding in Illinois, February 7 to 28, 2019$930,000 · 11 events
- Tornado and Flash Flooding in Indiana, February 7, 2019$402,000 · EF0 · 21 events
- Flash Flood and Flooding in Missouri, February 7 to 8, 2019$508,000 · 1.5 in hail · 8 events
- Tornado and Flood in Indiana, February 7, 2019$150,000 · EF1 · 2 events
- Blizzard and Winter Storm in Michigan, February 7 to 8, 20193 injured · $11,000 · 16 events
- Damaging Wind and Heavy Rain in Kentucky, February 7, 2019$55,000 · 50 kt wind · 5 events
- Flash Flooding and Flooding in Illinois, February 7 to 10, 2019$40,000 · 65 kt wind · 10 events
- Blizzard and Heavy Snow in Minnesota, February 7, 201931 events
- Strong Wind in Arkansas, February 7, 2019$35,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 796035, 796036, 796037.